MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER

MICRO THERAPEUTICS, INC. DBA EV3 PIPELINE FLEX W/SHIELD TECHNOLOGY; INTRACRANIAL ANEURYSM FLOW DIVERTER
Model Number PED2-400-16
Medical Device Problem Codes Unintended Ejection (1234); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/14/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting that cause of the resistance and premature opening was not determined.The pushwire was only pulled back/retracted during the recapturing of the ptfe sleeves process after the ped was fully deployed.There was no damage observed to the pushwire or catheter, the catheter appeared to be intact, visually.This information was confirmed with the physician.
 
Additional Manufacturer Narrative
H3: product analysis as found condition: the pipeline flex shield device was returned for analysis inside a sealed biohazard bag and a shipping box.The braid and the reported phenom 27 catheter were not returned.The distal broken segment of the pushwire was returned but was lost during the decontamination process.Damaged location details: the pipeline flex shield pushwire appeared separated at the distal hypotube.The distal hypotube was slightly stretched.No kinks or bends were noted on the pushwire.No other anomalies were found.The broken end of the pushwire was sent out for scanning electron microscopy (sem) failure analysis.Testing/analysis: per the scanning electron microscopy (sem) failure analysis test results, the broken end failed via fatigue, then to overload.Conclusion: based on the reported information and device analysis, the customer¿s ¿device opens prematurely¿ complaint could not be confirmed, as the returned pipeline flex shield braid was not returned.Therefore, any contributing factors to the issue could not be assessed.Possible causes of ¿device opens prematurely¿ include resistance during delivery, high force delivery, operator did not have sheath properly seated in hub of the catheter, over-manipulation, pushwire was torque/pulled back during insertion or advancing the pipeline flex shield inside catheter, user re-sheaths device more than two times.However, the cause could not be determined.The pushwire was found broken at the distal hypotube.The broken end failed via fatigue, then to overload.The damage on the hypotube (slightly stretched) shows that high force was used.The damage likely occurred when the customer attempted to advance or retrieve the pipeline flex shield through the catheter against resistance.Possible causes of resistance include vessel tortuosity and a lack of continuous flush with heparinized saline during the procedure.In this event, the customer stated that the vessel tortuosity was moderate, ruling out vessel tortuosity as a potential cause.Therefore, a lack of continuous flush with heparinized saline during the procedure could have contributed to the resistance failure.However, the cause of the resistance could not be determined.Since the phenom 27 catheter was not returned, any contribution of the catheter to the resistance could not be determined.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Continuation of d10: product id: (unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a procedure involving the pipeline embolization device 4.00mm x 16mm, a patient with two left internal c arotid artery aneurysms, both unruptured and saccular, experienced a device-related issue where the pusher wire detached at the proximal bumper connection.The aneurysms had a maximum diameter of 6 mm and a neck diameter of 5 mm, with moderate vessel tortuosity.Landing zone: distal: 3 mm and proximal 3 mm.During the procedure, the phenom 27 microcatheter hesitated while capturing the ptfe sleeves, and the tip coil was static while the wire was being removed, leading to a suspected detachment.The entire system, including the pipeline wire, phenom 27, and navien, was removed as one unit under fluoroscopy to ensure control of the tip coil.The angiographic result post-procedure was as expected, with no adverse imaging or patient outcome visualized or suspected.The patient was reported to be alive with no injury.

Brand Name
PIPELINE FLEX W/SHIELD TECHNOLOGY
Common Device Name
INTRACRANIAL ANEURYSM FLOW DIVERTER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
justin ellis
9775 toledo way
irvine, CA 92618
7635265677
MDR Report Key21219470
Report Number2029214-2025-00193
Device Sequence Number3442069
Product Code OUT
UDI-Device Identifier00763000284343
UDI-Public00763000284343
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100018
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPED2-400-16
Device Catalogue NumberPED2-400-16
Device Lot NumberB647460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/14/2025
Supplement Date Received by Manufacturer01/24/2025
03/04/2025
Initial Report FDA Received Date01/23/2025
Supplement Report FDA Received Date02/12/2025
03/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/30/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Patient Age66 YR
Patient SexFemale